Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 47, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 8, 2007, 11:45 AM CDT for Smith County, Texas. It took effect at Jul 8, 2007, 11:50 AM CDT. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 8, 2007, 11:45 AM CDT (16:45 UTC)
- In effect from
- Jul 8, 2007, 11:50 AM CDT
- Expired
- Jul 8, 2007, 3:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Smith County, TX
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 12:13 PM CDT | FLASH FLOOD | Tyler, TX | SEVERAL STREETS AND ROADS FLOODED IN AND AROUND TYLER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1492 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 081650
FFWSHV
TXC423-082045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 AM CDT SUN JUL 8 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SMITH COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WHITEHOUSE...TYLER...
* UNTIL 345 PM CDT
* AT 1139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM SLOW MOVING THUNDERSTORMS OVER THE WARNED
AREA...AS NEARLY ONE INCH OF RAIN HAS FALLEN OVER THE LAST HALF HOUR
IN SOUTHWEST SMITH COUNTY ACCORDING TO RADAR ESTIMATES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LINDALE
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3215 9547 3235 9544 3249 9559 3268 9559
3260 9548 3260 9533 3254 9520 3256 9515
3253 9500 3215 9499 3215 9499
$$
11What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 11:00 AM CDT, 45 minutes earlier.
Area forecast discussion, Jul 8, 11:00 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1100 AM CDT SUN JUL 8 2007 .DISCUSSION... RADAR SHOWS A CLUSTER OF SHOWERS AND THUNDERSTORMS IN THE EAST TEXAS LAKES AREA. THIS ACTIVITY LOOKS TO CONTINUE A SLOW MOVEMENT TOWARD THE EAST...AND MAY HAMPER OR AGGRAVATE PREVIOUS FLOOD PROBLEMS IN EAST TEXAS. A FLASH FLOOD WARNING HAS BEEN ISSUED FOR CHEROKEE COUNTY UNTIL 245 PM...AND A FLASH FLOOD WATCH WILL BE ISSUED FOR PARTS OF EAST TEXAS THIS AFTERNOON. THE NAM SHOWS A DECENT VORT MAX MOVING THROUGH THE EAST TEXAS LAKES AREA TODAY...INTERACTING WITH DEEP MOISTURE GENERALLY SOUTH OF I20. MUCH OF THE THUNDERSTORM ACTIVITY TODAY IS EXPECTED TO REMAIN GENERALLY SOUTH OF I20...BUT THUNDERSTORMS WILL REMAIN POSSIBLE AREAWIDE AS A SIGNIFICANT AMOUNT MOISTURE PERSIST IN THE BOUNDARY LAYER. UPDATE SHOULD BE OUT BY 1130 AM. ELEVEN && .AVIATION... A CLUSTER OF THUNDERSTORMS MOVING INTO THE EAST TEXAS LAKES AREA WILL AREA TERMINALS THIS MORNING AND AFTERNOON. TEMPORARY IFR FLIGHT CONDITIONS CAN BE EXPECTED IN THUNDERSTORMS. MOST OF THE PRECIPITATION TODAY IS EXPECTED TO REMAIN SOUTH OF I20...SO VFR CONDITIONS PREVAIL IN MOST TAFS. FOR THE MOST PART I WILL CONTINUE THE GOING TREND OF CURRENT TAF AT 18Z ISSUANCE...BUT ADJUSTMENTS WILL BE MADE ACCORDING TO TSRA ACTIVITY. /11/ && .UPDATED POINT TEMPS/POPS... SHV 90 72 91 73 / 50 20 30 20 MLU 90 71 91 71 / 50 20 30 20 DEQ 92 68 91 70 / 20 20 30 20 TXK 91 72 91 72 / 20 20 30 20 ELD 91 71 91 70 / 20 20 30 20 TYR 88 73 90 73 / 50 20 30 20 GGG 88 71 91 71 / 50 20 30 20 LFK 87 73 91 72 / 50 20 30 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11
Hazardous weather outlook, Jul 8, 5:38 AM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 538 AM CDT SUN JUL 8 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-091100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 538 AM CDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING THE AFTERNOON AND EARLY EVENING EACH DAY DURING THE WORK WEEK. RAINFALL MAY BE HEAVY AT TIMES WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED TODAY OR TONIGHT. 02
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 10:49 AM CDT | Flash Flood Warning | SHV | Cherokee | 4 hr |
| Jul 8, 11:23 AM CDT | Flash Flood Watch | SHV | Angelina, Cherokee, Gregg, Harrison, Marion, Nacogdoches and 8 more | 11 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.